Illinois, 2024Ice Storm and Winter Weather in Illinois, January 22 to 23, 2024
January 22 to 23, 2024 · NWS ILX · 30 events in 30 counties and zones
Low-level warm air advection overrunning cold surface air resulted in light freezing rain developing on the morning of Monday, January 22, continuing into that evening. Hazardous travel conditions and slippery surfaces developed and contributed to numerous car accidents and fall injuries across central Illinois.
Every event with a place to put it; 30 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 47
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 30
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low-level warm air advection overrunning cold surface air resulted in light freezing rain developing on the morning of Monday, January 22, continuing into that evening. Hazardous travel conditions and slippery surfaces developed and contributed to numerous car accidents and fall injuries across central Illinois. Regional transportation services were delayed or suspended. Ice accumulations from the event ranged from a glaze to a quarter inch. Conditions improved into the overnight hours as temperatures warmed above freezing.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jan 21, 11:23 PM CST, 4 hours 37 minutes earlier. Its key messages:
- * Winter Weather Advisory in effect for nearly all of central and southeast Illinois from late tonight into Monday night. * 30-60% chance of ice accumulations greater than 0.01" along/south of I-74 and along/west of I-57 by 8am Monday. * Both the Monday morning and Monday evening commutes will likely be impacted by slick conditions on area roads.
Area forecast discussion, Jan 21, 11:23 PM CST, 4 hours 37 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Lincoln IL
1123 PM CST Sun Jan 21 2024
.KEY MESSAGES...
* Winter Weather Advisory in effect for nearly all of central and
southeast Illinois from late tonight into Monday night.
* 30-60% chance of ice accumulations greater than 0.01"
along/south of I-74 and along/west of I-57 by 8am Monday.
* Both the Monday morning and Monday evening commutes will likely
be impacted by slick conditions on area roads.
&&
.UPDATE...
Issued at 825 PM CST Sun Jan 21 2024
This evening, water vapor imagery reveals a shortwave trough
lifting across Oklahoma which is progged to lift across the mid
Mississippi Valley late tonight. Latest suite of CAMs are in good
agreement on precipitation entering the ILX forecast area across
the lower Illinois River Valley between 3am and 6am. Temperatures,
meanwhile, have been holding steady or rising slightly, a trend
that will continue overnight. Precip is on track to start out as
snow or a wintry mix that includes sleet and freezing rain before
transitioning to primarily freezing rain or freezing drizzle late
in the morning. Winter Weather Advisory appears to be on track.
Deubelbeiss
&&
.DISCUSSION...
Issued at 251 PM CST Sun Jan 21 2024
20z/2pm surface map shows a sprawling ridge of high pressure
extending from Quebec to the Gulf Coast...with increasing S/SE
return flow noted across the Midwest. Winds have been gusting
20-25mph through the afternoon, which has helped push temperatures
well into the 20s. Temperatures will drop a couple of degrees
after sunset: however, as winds veer to S/SW and continue to be
strong/gusty, readings will rise back into the lower to middle
20s by dawn Monday. Models have been consistently showing WAA
precip developing and spreading into the area from the southwest
after midnight. The main change is with the thermal/moisture
profile as RAP forecast soundings now suggest deeper moisture and
the presence of ice crystals during precip onset. As a result,
think a mixture of light snow and sleet will develop across the
Illinois River Valley after 2am...then spread eastward to I-57 by
dawn. Forecast soundings suggest a gradual loss of ice crystals
during the morning, which would mean a transition to mostly
freezing rain. At the same time, the initial surge of precip will
likely diminish in intensity and areal coverage and perhaps even
come to an end across much of the KILX CWA toward midday. Given
the initial mixed phase of the precip, the Monday morning commute
may not be quite as icy as initially expected. HREF Grand Ensemble
indicates a 30-60% chance of ice accumulations greater than 0.01"
along/south of I-74 and along/west of I-57 by 8am Monday. This
may not sound like a lot of ice, but will be enough to create
slick spots on untreated roads, overpasses, and parking lots.
Motorists are therefore advised to drive with caution and plan on
extra time to arrive at their destinations for the morning
commute. A Winter Weather Advisory has been issued for nearly the
entire CWA except for Richland and Lawrence counties accordingly.
After a lull in the steady precip around midday, another surge of
WAA moisture will spread into the area from the south during the
late afternoon/evening. Surface temps will climb into the lower
30s, but will likely remain near the freezing mark. Ground and
pavement temperatures will most certainly remain below freezing,
so the threat for additional icing will continue for the evening
commute. Think most impacts will be felt on secondary/rural roads
as well as sidewalks and parking lots: however, caution is advised
if you must travel. Surface temps will gradually climb into the
middle 30s Monday night, but this likely will not happen across
the far northern CWA until after midnight. Have therefore extended
the advisory until 6am Tuesday for locations along/north of the
I-74 corridor. Storm total ice accumulations will generally be
around one tenth of an inch across central Illinois.
Rain showers will persist through Tuesday morning before pushing
eastward and temporarily ending across much of the area Tuesday
afternoon/night. Additional short-wave energy will generate more
rain chances Wednesday into Thursday before conditions finally dry
out Thursday afternoon into next weekend. Temperatures will remain
mild through the extended...with highs topping 40 degrees across
the board Wednesday through next Sunday. The warmest day of the
forecast period will be Thursday when highs will top the 50
degree mark along/southeast of a Champaign to Springfield line.
Barnes
&&
.AVIATION... (For the 06z TAFs through 06z Monday Night)
Issued at 1122 PM CST Sun Jan 21 2024
A pair of upper level disturbances will bring periods of
precipitation to central Illinois terminals. The first wave late
tonight will bring a wintry mix to PIA/BMI/CMI with snow and sleet
initially then changing over to freezing rain. Further
south/west, SPI and DEC are favored to just start as freezing
rain. Precip will taper off to a drizzle by late in the morning
but there could be occasional breaks in the precip during the
afternoon. A second, more robust wave will lift across the region
Monday evening bringing more freezing rain at the northern sites,
but possibly just plain rain at the southern sites. Meanwhile,
ceilings will lower to MVFR with the first wave of precip, then
drop to IFR as drizzle begins.
Deubelbeiss
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 3 AM Monday to 6 AM CST Tuesday for
ILZ027>031-037-038-043>046-055-057.
Winter Weather Advisory from 3 AM Monday to midnight CST Monday
night for ILZ036-040>042-047>054-056-061>063-066>068-071.
&&
Hazardous weather outlook, Jan 21, 3:29 PM CST, 12 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
329 PM CST Sun Jan 21 2024
ILZ027>031-036>038-040>043-047>053-221200-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Cass-Menard-Scott-Morgan-Sangamon-Christian-
Macon-
329 PM CST Sun Jan 21 2024
This Hazardous Weather Outlook is for central Illinois and west
central Illinois.
.DAY ONE...Tonight.
A mixture of light freezing rain. snow and sleet will spread into
the area after midnight, creating slick conditions for the Monday
morning commute.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Periods of freezing rain will continue into Monday evening, before
gradually transitioning to all rain. Total ice accumulations of a
little over a tenth of an inch are expected, with very hazardous
travel conditions.
The Illinois River near Beardstown will hover around flood stage
into mid week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated tonight. However, ice
thickness measurements would be greatly appreciated.
ILZ044>046-054>057-061>063-066-221200-
Piatt-Champaign-Vermilion-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-
329 PM CST Sun Jan 21 2024
This Hazardous Weather Outlook is for east central Illinois.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
A mixture of light freezing rain, snow and sleet will spread into
the area Monday morning, changing to all freezing rain by late
morning. Periods of freezing rain will then continue into Monday
evening, before gradually transitioning to all rain. Ice
accumulations around a tenth of an inch are likely, with hazardous
travel conditions
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated tonight. However, ice
thickness measurements would be greatly appreciated.
ILZ067-068-071>073-221200-
Jasper-Crawford-Clay-Richland-Lawrence-
329 PM CST Sun Jan 21 2024
This Hazardous Weather Outlook is for southeast Illinois.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Periods of light freezing rain will begin Monday morning, before
becoming more widespread in the afternoon. Some slick travel is
expected, especially closer to the I-70 corridor, before the
precipitation transitions to rain later Monday night. Ice
accumulations should generally be less than a tenth of an inch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated tonight. However, ice
thickness measurements would be greatly appreciated.
Geelhart
Winter Weather, Knox
- When
- January 22, 4:00 AM CST to January 23, 3:00 AM CST
- Where
- Knox forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 40.932, -90.213 (the zone’s center; the record gives no point)
A period of freezing rain resulted in ice accumulations less than a quarter inch. There were numerous car accidents or slide-offs. Transportation services were also impacted across the region, with many bus, train, or airplane operators suspending operations. Conditions improved during the overnight hours as temperatures warmed and ice melted.
Winter Weather, Fulton
- When
- January 22, 4:00 AM CST to January 23, 3:00 AM CST
- Where
- Fulton forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 40.473, -90.207 (the zone’s center; the record gives no point)
A period of freezing rain resulted in ice accumulations less than a quarter inch. There were numerous car accidents or slide-offs. Transportation services were also impacted across the region, with many bus, train, or airplane operators suspending operations. Conditions improved during the overnight hours as temperatures warmed and ice melted.
Winter Weather, Schuyler
- When
- January 22, 4:00 AM CST to January 23, 3:00 AM CST
- Where
- Schuyler forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 40.158, -90.615 (the zone’s center; the record gives no point)
A period of freezing rain resulted in ice accumulations less than a quarter inch. There were numerous car accidents or slide-offs. Transportation services were also impacted across the region, with many bus, train, or airplane operators suspending operations. Conditions improved during the overnight hours as temperatures warmed and ice melted.
Winter Weather, Cass
- When
- January 22, 4:00 AM CST to January 23, 3:00 AM CST
- Where
- Cass forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 39.974, -90.247 (the zone’s center; the record gives no point)
A period of freezing rain resulted in ice accumulations less than a quarter inch. There were numerous car accidents or slide-offs. Transportation services were also impacted across the region, with many bus, train, or airplane operators suspending operations. Conditions improved during the overnight hours as temperatures warmed and ice melted.
Winter Weather, Scott
- When
- January 22, 4:00 AM CST to January 23, 3:00 AM CST
- Where
- Scott forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 39.644, -90.475 (the zone’s center; the record gives no point)
A period of freezing rain resulted in ice accumulations less than a quarter inch. There were numerous car accidents or slide-offs. Transportation services were also impacted across the region, with many bus, train, or airplane operators suspending operations. Conditions improved during the overnight hours as temperatures warmed and ice melted.
Winter Weather, Morgan
- When
- January 22, 4:00 AM CST to January 23, 3:00 AM CST
- Where
- Morgan forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 39.716, -90.201 (the zone’s center; the record gives no point)
A period of freezing rain resulted in ice accumulations less than a quarter inch. There were numerous car accidents or slide-offs. Transportation services were also impacted across the region, with many bus, train, or airplane operators suspending operations. Conditions improved during the overnight hours as temperatures warmed and ice melted.
Winter Weather, Stark
- When
- January 22, 5:00 AM CST to January 23, 3:00 AM CST
- Where
- Stark forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 41.093, -89.797 (the zone’s center; the record gives no point)
A period of freezing rain resulted in ice accumulations less than a quarter of an inch. There were numerous car accidents or slide-offs. Transportation services were also impacted across the region, with many bus, train, or airplane operators suspending operations. Conditions improved during the overnight hours as temperatures warmed and ice melted.
Winter Weather, Peoria
- When
- January 22, 5:00 AM CST to January 23, 3:00 AM CST
- Where
- Peoria forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.788, -89.760 (the zone’s center; the record gives no point)
A period of freezing rain resulted in ice accumulations. A trained spotter in Peoria measured one tenth of an inch of ice. There were numerous car accidents or slide-offs. Transportation services were also impacted across the region, with many bus, train, or airplane operators suspending operations. Conditions improved during the overnight hours as temperatures warmed and ice melted.
Winter Weather, Mason
- When
- January 22, 5:00 AM CST to January 23, 3:00 AM CST
- Where
- Mason forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 40.240, -89.917 (the zone’s center; the record gives no point)
A period of freezing rain resulted in ice accumulations less than a quarter inch. There were numerous car accidents or slide-offs. Transportation services were also impacted across the region, with many bus, train, or airplane operators suspending operations. Conditions improved during the overnight hours as temperatures warmed and ice melted.
Ice Storm, Menard
- When
- January 22, 5:00 AM CST to January 23, 3:00 AM CST
- Where
- Menard forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.027, -89.802 (the zone’s center; the record gives no point)
A period of freezing rain resulted in ice accumulations. A trained spotter reported a quarter inch of ice eight miles east of Petersburg. There were numerous car accidents or slide-offs. Transportation services were also impacted across the region, with many bus, train, or airplane operators suspending operations. Conditions improved during the overnight hours as temperatures warmed and ice melted.
Ice Storm, Sangamon
- When
- January 22, 5:00 AM CST to January 23, 3:00 AM CST
- Where
- Sangamon forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 39.758, -89.659 (the zone’s center; the record gives no point)
A period of freezing rain resulted in ice accumulations up to a quarter of an inch. There were numerous car accidents or slide-offs. Transportation services were also impacted across the region. Sangamon County mass transit buses and Abraham Lincoln Capital Airport both suspended operations. Springfield Memorial Hospital also reported fall injuries, but a specific number of injuries was not given. Conditions improved during the overnight hours as temperatures warmed and ice melted.
Winter Weather, Marshall
- When
- January 22, 5:30 AM CST to January 23, 3:00 AM CST
- Where
- Marshall forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 41.033, -89.345 (the zone’s center; the record gives no point)
A period of freezing rain resulted in ice accumulations less than a quarter inch. There were numerous car accidents or slide-offs. Transportation services were also impacted across the region, with many bus, train, or airplane operators suspending operations. Conditions improved during the overnight hours as temperatures warmed and ice melted.
Winter Weather, Tazewell
- When
- January 22, 5:30 AM CST to January 23, 3:00 AM CST
- Where
- Tazewell forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 40.508, -89.513 (the zone’s center; the record gives no point)
A period of freezing rain resulted in ice accumulations less than a quarter inch. There were numerous car accidents or slide-offs. Transportation services were also impacted across the region, with many bus, train, or airplane operators suspending operations. Conditions improved during the overnight hours as temperatures warmed and ice melted.
Winter Weather, Woodford
- When
- January 22, 5:30 AM CST to January 23, 3:00 AM CST
- Where
- Woodford forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.788, -89.211 (the zone’s center; the record gives no point)
A period of freezing rain resulted in a glaze of ice. A trained spotter measured one tenth of an inch of ice in Eureka. There were numerous car accidents or slide-offs. Transportation services were also impacted across the region, with many bus, train, or airplane operators suspending operations. Conditions improved during the overnight hours as temperatures warmed and ice melted.
Winter Weather, Logan
- When
- January 22, 5:30 AM CST to January 23, 3:00 AM CST
- Where
- Logan forecast zone
- Reported by
- NWS Employee
- Coordinates
- 40.125, -89.367 (the zone’s center; the record gives no point)
A period of freezing rain resulted in ice accumulations. The National Weather Service in Lincoln measured one tenth of an inch of ice near the Logan County Airport. There were numerous car accidents or slide-offs. Transportation services were also impacted across the region, with many bus, train, or airplane operators suspending operations. Conditions improved during the overnight hours as temperatures warmed and ice melted.
Winter Weather, McLean
- When
- January 22, 6:00 AM CST to January 23, 3:00 AM CST
- Where
- McLean forecast zone
- Reported by
- NWS Employee
- Coordinates
- 40.491, -88.847 (the zone’s center; the record gives no point)
A period of freezing rain resulted in ice accumulations. A National Weather Service employee measured 0.15 of ice two miles north-northwest of Central Illinois Regional Airport. There were numerous car accidents or slide-offs. Transportation services were also impacted across the region, with many bus, train, or airplane operators suspending operations. The Central Illinois Regional Airport had two cancelled flights and three delayed flights. Conditions improved during the overnight hours as temperatures warmed and ice melted.
Winter Weather, Piatt
- When
- January 22, 6:00 AM CST to January 23, 3:00 AM CST
- Where
- Piatt forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.010, -88.591 (the zone’s center; the record gives no point)
A period of freezing rain resulted in ice accumulations. A trained spotter reported one tenth of an inch of ice in Cisco. There were numerous car accidents or slide-offs. Transportation services were also impacted across the region, with many bus, train, or airplane operators suspending operations. Conditions improved during the overnight hours as temperatures warmed and ice melted.
Winter Weather, De Witt
- When
- January 22, 6:00 AM CST to January 23, 3:00 AM CST
- Where
- De Witt forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 40.175, -88.904 (the zone’s center; the record gives no point)
A period of freezing rain resulted in ice accumulations less than a quarter inch. There were numerous car accidents or slide-offs. Transportation services were also impacted across the region, with many bus, train, or airplane operators suspending operations. Conditions improved during the overnight hours as temperatures warmed and ice melted.
Ice Storm, Macon
- When
- January 22, 6:00 AM CST to January 23, 3:00 AM CST
- Where
- Macon forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.860, -88.962 (the zone’s center; the record gives no point)
A period of freezing rain resulted in ice accumulations. A trained spotter in Forsyth reported a quarter inch of ice. There were numerous car accidents or slide-offs. Transportation services were also impacted across the region, with many bus, train, or airplane operators suspending operations. Conditions improved during the overnight hours as temperatures warmed and ice melted.
Ice Storm, Christian
- When
- January 22, 6:00 AM CST to January 23, 3:00 AM CST
- Where
- Christian forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 39.546, -89.277 (the zone’s center; the record gives no point)
A period of freezing rain resulted in ice accumulations of up to a quarter inch. There were numerous car accidents or slide-offs. Transportation services were also impacted across the region, with many bus, train, or airplane operators suspending operations. Conditions improved during the overnight hours as temperatures warmed and ice melted.
Winter Weather, Shelby
- When
- January 22, 7:00 AM CST to January 23, 3:00 AM CST
- Where
- Shelby forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 39.391, -88.805 (the zone’s center; the record gives no point)
A period of freezing rain resulted in ice accumulations. A trained observer reported one tenth of an inch of ice two miles east of Shelbyville. There were numerous car accidents or slide-offs. Transportation services were also impacted across the region, with many bus, train, or airplane operators suspending operations. Conditions improved during the overnight hours as temperatures warmed and ice melted.
Winter Weather, Coles
- When
- January 22, 7:00 AM CST to January 23, 3:00 AM CST
- Where
- Coles forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 39.520, -88.222 (the zone’s center; the record gives no point)
A period of freezing rain resulted in ice accumulations less than a quarter inch. There were numerous car accidents or slide-offs, as well as fall injuries. Transportation services were also impacted across the region, with many bus, train, or airplane operators suspending operations. Conditions improved during the overnight hours as temperatures warmed and ice melted.
Winter Weather, Moultrie
- When
- January 22, 7:00 AM CST to January 23, 3:00 AM CST
- Where
- Moultrie forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 39.642, -88.619 (the zone’s center; the record gives no point)
A period of freezing rain resulted in ice accumulations less than a quarter inch. There were numerous car accidents or slide-offs. Transportation services were also impacted across the region, with many bus, train, or airplane operators suspending operations. Conditions improved during the overnight hours as temperatures warmed and ice melted.
Winter Weather, Douglas
- When
- January 22, 7:00 AM CST to January 23, 3:00 AM CST
- Where
- Douglas forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 39.770, -88.217 (the zone’s center; the record gives no point)
A period of freezing rain resulted in ice accumulations less than a quarter inch. There were numerous car accidents or slide-offs. Transportation services were also impacted across the region, with many bus, train, or airplane operators suspending operations. Conditions improved during the overnight hours as temperatures warmed and ice melted.
Ice Storm, Champaign
- When
- January 22, 7:00 AM CST to January 23, 3:00 AM CST
- Where
- Champaign forecast zone
- Injuries
- 0 direct, 47 indirect
- Reported by
- Broadcast Media
- Coordinates
- 40.140, -88.199 (the zone’s center; the record gives no point)
A period of freezing rain resulted in ice accumulations. A broadcast meteorologist reported a quarter inch of ice in Champaign. There were numerous car accidents or slide-offs. Carle Hospital in Urbana reported 47 fall injuries. Transportation services were also impacted, with Champaign buses rerouted and Willard Airport suspending operations due to the icing. Conditions improved during the overnight hours as temperatures warmed and ice melted.
Winter Weather, Effingham
- When
- January 22, 7:00 AM CST to January 23, 3:00 AM CST
- Where
- Effingham forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 39.060, -88.590 (the zone’s center; the record gives no point)
A period of freezing rain resulted in ice accumulations less than a quarter inch. There were numerous car accidents or slide-offs. Transportation services were also impacted across the region, with many bus, train, or airplane operators suspending operations. Conditions improved during the overnight hours as temperatures warmed and ice melted.
Winter Weather, Cumberland
- When
- January 22, 7:00 AM CST to January 23, 3:00 AM CST
- Where
- Cumberland forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 39.273, -88.240 (the zone’s center; the record gives no point)
A period of freezing rain resulted in ice accumulations less than a quarter inch. There were numerous car accidents or slide-offs. Transportation services were also impacted across the region, with many bus, train, or airplane operators suspending operations. Conditions improved during the overnight hours as temperatures warmed and ice melted.
Winter Weather, Vermilion
- When
- January 22, 8:00 AM CST to January 23, 3:00 AM CST
- Where
- Vermilion forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 40.183, -87.733 (the zone’s center; the record gives no point)
A period of freezing rain resulted in ice accumulations less than a quarter inch. There were numerous car accidents or slide-offs. Transportation services were also impacted across the region, with many bus, train, or airplane operators suspending operations. Conditions improved during the overnight hours as temperatures warmed and ice melted.
Winter Weather, Edgar
- When
- January 22, 8:00 AM CST to January 23, 3:00 AM CST
- Where
- Edgar forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 39.679, -87.746 (the zone’s center; the record gives no point)
A period of freezing rain resulted in ice accumulations less than a quarter inch. There were numerous car accidents or slide-offs. Transportation services were also impacted across the region, with many bus, train, or airplane operators suspending operations. Conditions improved during the overnight hours as temperatures warmed and ice melted.
Winter Weather, Clark
- When
- January 22, 8:00 AM CST to January 23, 3:00 AM CST
- Where
- Clark forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 39.334, -87.788 (the zone’s center; the record gives no point)
A period of freezing rain resulted in ice accumulations less than a quarter inch. There were numerous car accidents or slide-offs. Transportation services were also impacted across the region, with many bus, train, or airplane operators suspending operations. Conditions improved during the overnight hours as temperatures warmed and ice melted.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Ice Storm
- Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in California, January 22, 20242 deaths · $31 million · 31 events
- Rip Current in Guam, January 22, 20241 death · 1 event
- Avalanche in Colorado, January 22, 20241 death · 1 event
- Flooding in California, January 22 to 23, 2024$4.0 million · 10 events
- High Surf in American Samoa, January 22 to 23, 2024$95,000 · 3 events
- Flash Flooding and Hail in Texas, January 22 to 24, 20242 in hail · 25 events
- Winter Weather in Illinois, January 22 to 23, 202422 events
- Winter Weather in Wisconsin, January 22, 202420 events
- Winter Weather in Wisconsin, January 22 to 23, 202414 events
- Winter Weather in Indiana, January 22 to 23, 20248 events
- Winter Weather in Indiana, January 22 to 23, 20245 events
- Winter Weather in Missouri, January 22, 20243 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1159969, 1159974, 1159992, 1160004, 1160007, 1160008, 1159970, 1159977, 1159991, 1160164, 1160179, 1159971, 1159979, 1159982, 1159997, 1159989, 1160012, 1160014, 1160083, 1160153, 1160011, 1160017, 1160018, 1160020, 1160161, 1160181, 1160184, 1160015, 1160016, 1160183.